Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
CS99

Should I Begin My Second Accutane Course?

Recommended Posts

I feel like I have a decision to make regarding my health and my acne, and I am divided as to what to do.

i am a 22 year old female who has been on Accutane a long time ago: 8 years ago. I started my course when I was about to turn fifteen and I think I was on it for 5 or 6 months. Started at 40 and got ramped up. My acne went away but, alas, slowly crept back around the two year mark.

I've managed to keep my acne mild, I use epiduo and am on a birth control that doesn't worsen my acne, but acne just won't go away for good, and I can't get anyone to prescribe spironolactone.

My new term just prescribed me 10 mg of Accutane, but I am apprehensive. I feel like I have some lasting Accutane side effects, such as flushing, dry eyes, and I am not sure, but I believe my increasingly worrisome joint pain may be another lasting side effect. I went on accutane when I was so young that I can't be certain, but I worry that the soreness I experience in my fingers and wrists every morning has something to do with it. I briefly mentioned all these things to my dermatologist, who brushed them off and prescribed me Accutane for my quite mild acne on my second visit with her (she also tried to give it to me on my first visit despite me telling her all this).

I am thinking of getting a second opinion, and also looking into this kind of scary problem, which I was stupid enough to ignore for so long. I worry that I have arthritis and am just going to make it worse before treating it.

Should I postpone my accutane treatment? Or will I be wasting my time?

Share this post


Link to post
Share on other sites

If your acne is mild then don't do it. I wish i had other options open to me but after doing diet changes, lifestyle changes, otc and prescription stuff it seems like the only option. Try different topicals if what you're doing is not helping any

Good Luck

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×